OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE X; ULTRASONIC SURGICAL DEVICE
Back to Search Results |
| Model Number |
TB-0535FCX |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/28/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.Omsc found that the tissue pad was severely worn, the metal part at the distal side was exposed and the proximal side of the tissue pad was stuck out.The coating for electric insulation of the probe was partially missing.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the coating for electric insulation of the probe and the tissue pad were damaged since the user continued to activate output without grasping tissue (including after the tissue already cut).The above device handling has warned in the instruction manual as follows.*do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.
Event or Problem Description
During a gastrectomy, three devices were used.After about 2 hours since the surgery began, seal & cut short circuit error occurred.The user exchanged it with the 2nd device and continued the procedure.However, after about one hour of use, seal & cut short circuit error occurred.It was reported that the tissue pad of at least one out of two devices was severely worn, and the metal part was exposed.The user exchanged 2nd device with the 3rd device and continued the procedure.The intended procedure was completed with 3rd device.There was no patient injury reported.Two devices were returned to olympus medical systems corp.(omsc) for evaluation.There was no information about the order of the device use.Omsc found that the tissue pad of the one of two devices was severely worn, the metal part at the distal side was exposed and the proximal side of the tissue pad was stuck out.The coating for electric insulation of the probe was partially missing.The tissue pad was worn, but the metal part was not exposed on the second device.This is the report regarding the severely worn tissue pad, the protrusion of the tissue pad and the missing of the probe coating of the one of two devices.